MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION

MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number 2AF284
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Syncope (1610); Dyspnea (1816); High Blood Pressure/ Hypertension (1908); Hypoxia (1918); Pneumonia (2011); Pulmonary Edema (2020); Pulmonary Valve Stenosis (2024); Heart Failure (2206); Stenosis (2263); Respiratory Failure (2484); Low Cardiac Output (2501)
Date of Event 05/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that following a successful cryo ablation procedure, the patient had an acute onset of shortness of breath and a cough.The patient became hypoxic and went to the emergency room, where he was found to have bilateral pulmonary edema.A left heart catheterization was performed, and abnormal 80% stenosis extending into the left anterior descending artery was noted.A chest x-ray showed abnormal stable patchy airspace disease.A carotid arterial duplex showed abnormal 50% stenosis.Intravenous, oral and intramuscular medication was administered.The patient was hospitalized for a prolonged period.The patient's outcome is unresolved.No further patient complications have been reported as a result of this event.
 
Event or Problem Description
The patient is a participant in a clinical study.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported the adverse event resolved.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information indicates the patient had a right heart catheterization.The coronary artery disease was noted to extend into the circumflex.Mildly abnormal right heart pressures at rest were noted.'normal cardiac' was indicated.Cardiomyopathy with a depressed left ventricular ejection fraction was noted, as well as acute respiratory failure secondary to either heart failure or pneumonia.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional incoming information noted that the patient was diagnosed with coronary artery disease, acute respiratory failure, hypertension, hypoxemia, and syncope.The patient had a coronary bypass procedure five days post-cryoablation.

Brand Name
ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER
Common Device Name
PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key10085728
Report Number3002648230-2020-00293
Device Sequence Number2973948
Product Code OAE
UDI-Device Identifier00643169976382
UDI-Public00643169976382
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100010/S015
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/19/2020
Device Model Number2AF284
Device Catalogue Number2AF284
Device Lot Number14109
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/13/2020
Supplement Date Received by Manufacturer06/01/2020
07/01/2020
07/01/2020
07/31/2020
Initial Report FDA Received Date05/25/2020
Supplement Report FDA Received Date06/01/2020
07/02/2020
07/23/2020
08/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4FC12 SHEATH, 990063-020 MAPPING CATHETER; 4FC12 SHEATH, 990063-020 MAPPING CATHETER
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age76 YR
Patient Weight68